MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TREK BONE MARROW BIOPSY KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. TREK BONE MARROW BIOPSY KIT; BIOPSY INSTRUMENT
Catalog Number TKM1110
Medical Device Problem Codes Difficult to Remove (1528); Material Perforation (2205); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a bone marrow biopsy procedure, quick connect allegedly lost connection and disconnected from the needle.It was further reported that they allegedly had to manually twist/ pull the cannula out of the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one quick connect hub, sterile sleeve and biopsy cannula were received for evaluation.During visual evaluation, it was noted that the biopsy stylet, needle grip, ejector rod, ejector guide and manual driver were not returned.On further observation, multiple perforations were noted to the sterile sleeve, stretching was noted to the sterile sleeve and the quick connect hub was x-rayed and it was noted that the distal uclip was found to be shifted slightly out of position.No other visual anomalies were noted to the device.Upon functional testing, resistance was felt when attaching and detaching the biopsy cannula from the quick connect hub/ sterile sleeve.No further functional testing was performed, due to the condition the sample was received.Therefore, the investigation is confirmed for the reported premature separation as distal uclip was found to be out of position, and this leads to the resistance observed while attaching and detaching the biopsy cannula from the quick connect hub.The investigation is also confirmed for identified material perforation as multiple perforation and stretching were noted on the sterile sleeve.However, the investigation is inconclusive for the reported difficult to remove as cause of the reported event cannot be replicated in the laboratory.A definitive root cause for the alleged premature separation issue is due to the distal-uclip which was found to be out of position.A definitive root cause for the reported difficult to remove and material perforation could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 02/2024).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
TREK BONE MARROW BIOPSY KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION MANNFORD
400 foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18814825
Report Number2020394-2024-00286
Device Sequence Number8170126
Product Code KNW
UDI-Device Identifier00801741201370
UDI-Public(01)00801741201370
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K213896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTKM1110
Device Lot Number0001511895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2024
Initial Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown